MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 15-3

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 15-3
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer reported observation of a depressed advia centaur cancer antigen 15-3 (ca 15-3) result which was discordant relative to repeat testing.The quality control (qc) results recovered within the laboratory established ranges on the day of the event.The assay's instructions for use (ifu) states the following under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reported observation of a depressed advia centaur cancer antigen 15-3 (ca 15-3) result which was discordant relative to repeat testing when using lot# 221.An initial depressed result was obtained for the patient sample in question.The depressed result was reported to the physician(s), who did not question the result.The same sample was retested on the original analyzer which obtained a higher result.Then, the sample was repeated on an alternate analyzer which produced a similar higher result.The higher results were considered correct, and the result obtained on the original analyzer was reported to the physician(s).It is unknown if there was an existing cancer diagnosis with the affected patient, but the customer confirmed that the patient was tested for oncology.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
An initial mdr 1219913-2025-00184 was filed on 15-oct-2025.Additional information (06-nov-2025): siemens concluded investigation for a united states (us) customer regarding observation of a depressed advia centaur cancer antigen 15-3 (ca 15-3) result which was discordant relative to repeat testing.The customer observed that the sides of the reagent pack were banded with solid phase particles when the original reagent pack was removed.Siemens reviewed the instrument data and the information provided by the customer.Reagent issues were ruled out based on review of quality controls (qc) which showed recovery within acceptable ranges with appropriate particle resuspension from ready pack sidewall.No issues were reported with other patient samples.The percent bias noted in both patient and qc results showed consistent recovery.Siemens informed the customer that occasional light solid-phase banding or rings may appear on the ready pack sidewalls or lid, and if observed, the particles should be gently resuspended by carefully removing and hand-mixing the ready pack without allowing reagent leakage from the pierced film.A product problem has not been identified.Return of the patient sample for further investigation was not warranted as the customer had conducted appropriate testing.Based on the available information, the probable cause of the discordant result was due to the solid phase banding with the reagent pack.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR CA 15-3
Common Device Name
ADVIA CENTAUR CA 15-3
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key23299315
Report Number1219913-2025-00184
Device Sequence Number16000763
Product Code MOI
UDI-Device Identifier00630414461311
UDI-Public(01)00630414461311(10)25038221(17)260415
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberN/A
Device Catalogue Number10327620
Device Lot Number25038221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale